MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX15E
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted g.5 - 510(k): k130520 the actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and shipping inspection record of the involved product code/lot number combination revealed no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported during an aortic valve surgery: while being on bypass, the delta pressure increased from 60 mmhg to 250 mmhg.The first part of the surgery was terminated with the same involved oxygenator.After terminating the bypass and surgery, the surgeon detected another problem with the patient's heart and decided to go again on bypass.They changed the oxygenator before they started again.There was no adverse impact for the patient because of the oxygenator.The procedure outcome and patient's condition was reported to be unknown.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.The actual device was returned; therefore, concomitant medical products has been updated.Additional information was received and has been provided in event of the initial report, it was stated that device manufacturer date was unknown due to the unknown lot number, however, that lot number was provided and the device manufacture date was provided in the initial report.The actual device was received for evaluation.Visual inspection revealed no anomalies.The actual sample was rinsed, dried and subjected to another visual inspection, and no anomalies were found.The actual sample was built into a circuit.Bovine blood (@hct35% and temp.37oc) was circulated in the circuit, while the pressure drop was determined at each flow rate.The obtained values were confirmed to meet the factory's specifications.No obstruction was confirmed.After the test, bovine blood was kept circulated for 6 hours.No obstruction occurred.When the circulation was ceased, the actual sample was flushed with water.No clot was found inside the actual sample.Ifu states: do not reduce heparin during circulation.Otherwise, blood clotting might occur.Adequate heparinization of the blood is required to prevent it from clotting in the system.There is no evidence that this event was related to a device defect or malfunction.The investigation result verified that the actual sample after having been rinsed was the normal product presenting no issue relating to an obstruction.
 
Event or Problem Description
Additional information was received.There was no blood loss, and there was no delay in the procedure.Patient was not treated as intended, however, this was not because of the oxygenator.The user facility added a procedure because they detected something else.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7409372
Report Number9681834-2018-00047
Device Sequence Number11036125
Product Code DTZ
UDI-Device Identifier04987350701183
UDI-Public04987350701183
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberCX*FX15E
Device Lot Number170630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR